Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 170, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Sep 6, 2015, 9:18 PM CDT for Dallas County, Guthrie County, Iowa. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2015, 9:18 PM CDT (02:18 UTC)
- Expired
- Sep 6, 2015, 9:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dallas County, IA, Guthrie County, IA
The radar
The Des Moines radar (KDMX), 46 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 6, 6:02 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1563 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1693 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 21.9
The text
As transmitted, in the capitals the NWS used until 2016.
150 WUUS53 KDMX 070218 SVRDMX IAC049-077-070300- /O.NEW.KDMX.SV.W.0170.150907T0218Z-150907T0300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 918 PM CDT SUN SEP 6 2015 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN GUTHRIE COUNTY IN WEST CENTRAL IOWA... NORTHWESTERN DALLAS COUNTY IN CENTRAL IOWA... * UNTIL 1000 PM CDT * AT 918 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST OF LAKE PANORAMA...OR 11 MILES SOUTH OF JEFFERSON...MOVING EAST AT 20 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * THIS SEVERE THUNDERSTORM WILL BE NEAR... PERRY AROUND 950 PM CDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LAKIN SLOUGH GAME MANAGEMENT AREA...DAWSON...JAMAICA AND PERRY MUNICIPAL AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN DES MOINES . TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4186 9437 4186 9402 4165 9418 4183 9439 TIME...MOT...LOC 0218Z 289DEG 17KT 4186 9434 HAIL...<.75IN WIND...60MPH $$ BOKSA
2 follow-up statements
069
WWUS53 KDMX 070239
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
939 PM CDT SUN SEP 6 2015
IAC077-070248-
/O.CAN.KDMX.SV.W.0170.000000T0000Z-150907T0300Z/
GUTHRIE IA-
939 PM CDT SUN SEP 6 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GUTHRIE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
CENTRAL IOWA.
LAT...LON 4186 9428 4186 9402 4175 9410 4172 9413
4177 9428
TIME...MOT...LOC 0238Z 283DEG 24KT 4182 9414
$$
IAC049-070300-
/O.CON.KDMX.SV.W.0170.000000T0000Z-150907T0300Z/
DALLAS IA-
939 PM CDT SUN SEP 6 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHWESTERN DALLAS COUNTY...
AT 938 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PERRY...MOVING
EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN DALLAS COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
DAWSON AND PERRY MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES .
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4186 9428 4186 9402 4175 9410 4172 9413
4177 9428
TIME...MOT...LOC 0238Z 283DEG 24KT 4182 9414
HAIL...<.75IN
WIND...60MPH
$$
BOKSA004
WWUS53 KDMX 070245
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
945 PM CDT SUN SEP 6 2015
IAC049-070255-
/O.CAN.KDMX.SV.W.0170.000000T0000Z-150907T0300Z/
DALLAS IA-
945 PM CDT SUN SEP 6 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DALLAS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
CENTRAL IOWA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
DES MOINES .
LAT...LON 4186 9428 4186 9402 4175 9410 4172 9413
4177 9428
TIME...MOT...LOC 0242Z 289DEG 17KT 4181 9410
$$
BOKSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 6:24 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Sep 6, 6:24 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 624 PM CDT SUN SEP 6 2015 .SHORT TERM /TONIGHT/... ISSUED AT 305 PM CDT SUN SEP 6 2015 STILL SOME UNCERTAINTY ABOUT EVOLUTION OF SYSTEM TONIGHT. VARIOUS MODEL SOLUTIONS BEGINNING TO EITHER POINT TOWARD SLIGHTLY MORE PROGRESSIVE EVOLUTION OF CONVECTION OVERNIGHT...OR SLIGHTLY MORE NORTH PLACEMENT OF MAX. SO FAR CONVECTIVE TRENDS HAVE BEEN RAMPING UP SLOWLY DUE TO H700 TEMPS SITTING ABOVE 11-12C THIS AFTERNOON. BUT AS FRONT ENTERS NW/W IA EARLY THIS EVENING AND AREA BECOMES UNCAPPED AND H700 TEMPS COOL A COUPLE OF DEGREES...A RAPID INCREASE IN STORMS SHOULD OCCUR BETWEEN 4 PM AND 7 PM. DESPITE THE EXPECTED MODEL UNCERTAINTY...WE ARE IN NEAR RECORD TERRITORY FOR AVAILABLE ATMOSPHERIC MOISTURE FOR EARLY SEPTEMBER. THIS IS DUE IN PART TO A PROLONGED FETCH OF GULF MOISTURE WHICH IS FEEDING NORTHEAST INTO THE CENTRAL PLAINS AND GREAT LAKES. SECONDLY...A TROPICAL CONNECTION FROM THE SOUTHWEST US THAT RESULTED IN AN OLD TROPICAL SYSTEM EARLIER IN THE WEEK OFF THE COAST OF BAJA MEXICO BEING INGESTED IN THE MID TO UPPER LEVEL FLOW. PWAT VALUES WILL BE APPROACHING 2 TO 2.25 INCHES BETWEEN 00-06Z TONIGHT PLACING OUR VALUES IN THE 99TH/100TH PERCENTILE AND OVER 3 SDEV ABOVE NORMAL FOR THIS TIME OF YEAR. WARM CLOUD DEPTHS ARE NEAR 14.5KFT WHICH IS EXTREMELY DEEP. THERE REMAIN NUMEROUS FACTORS SUPPORTING EFFICIENT/HIGH RAINFALL RATES THIS EVENING...AND LOOKING AHEAD...AGAIN MONDAY NIGHT. BACK TO THE MODELS...CONSECUTIVE RUNS OF THE HRRR ARE SHOWING A MORE PROGRESSIVE EVOLUTION TO TONIGHTS CONVECTION WITH FORWARD PROPAGATING CORFIDI VECTORS ABOUT 20 KTS. BUT EVEN THIS IS DECEIVING IF RAINFALL RATES ARE 2-3 INCHES PER HOUR AT TIMES...AND STILL SUGGESTS A QUICK COUPLE OF INCHES OF RAIN IN THE MORE VIGOROUS CELLS. WITH ANY LOCALIZED TRAINING...STILL A POTENTIAL FOR ISOLATED 3 TO 4 INCHES AMOUNTS OVERNIGHT. THE NAM IS LEANING TOWARD THE MORE PROGRESSIVE HRRR OVERNIGHT WITH THE GFS RAMPING UP CONVECTION BETWEEN 00-06Z ON THE NOSE OF THE INCREASING LOW LEVEL JET ALONG THE INVERTED TROUGH WITHIN THE ZONE OF MAXIMUM SFC CONVERGENCE. THE QPF MAX IS CENTERED OVER HIGHWAY 30...ROUGHLY BETWEEN US 20/I80 FROM GREENE TO MARSHALL COUNTIES. WITH THAT ADDED UNCERTAINTY TONIGHT AND THE POSSIBLE NORTHERLY SHIFT BY 20 MILES OF THE QPF MAX...WILL BE ADDING ONE ROW OF COUNTIES TO TONIGHTS FFA ALONG US 20. REALIGNING THE WATCH NOW IS RISKY...DUE TO THE POSSIBILITY OF THE MODELS ARE NOT PROPERLY ACCOUNTING FOR A STRONGER OUTFLOW BOUNDARY LATER IN THE EVENING...WHICH WOULD THEN BE FEEDING OFF AN INCREASING LOW LEVEL JET OVERNIGHT. THERE MAY ACTUALLY BE TWO FAVORED AREAS OF HEAVY RAINFALL...EARLIER BETWEEN US20/30 AND LATER ALONG AND SOUTH OF I80. NONE THE LESS...THE RISK FOR FLASH FLOODING AND SUBSEQUENT ISSUES REMAINS. TIMING OF THE EVENT SUGGESTS THAT STORMS SHOULD BE IN FULL SWING BETWEEN 02-09Z WITH ACTIVITY REMAINING STRONG BUT SLOWLY DIMINISHING BETWEEN 09-13Z MONDAY OVER THE SOUTH/SOUTHEAST. LOWS TONIGHT WILL FALL TO THE LOWER 70S SOUTH TO NEAR 60 OVER THE FAR NORTHWEST AS THE COOLER AIR BEGINS TO FILTER INTO THE REGION TONIGHT. TONIGHTS RAINFALL WILL PRIME THE REGION FOR A MORE SIGNIFICANT RISK OF FLOODING MONDAY NIGHT AND THIS IS COVERED IN THE EXTENDED DISCUSSION. .LONG TERM /MONDAY THROUGH SUNDAY/... ISSUED AT 305 PM CDT SUN SEP 6 2015 A POTENTIALLY SIGNIFICANT HEAVY RAIN AND FLOODING EVENT MAY BE SHAPING UP EARLY THIS WEEK. THE COLD FRONT SAGGING DOWN INTO IOWA TONIGHT...AS DISCUSSED IN THE SHORT TERM SECTION ABOVE...WILL LIKELY STALL ACROSS SOUTHERN IOWA BY MONDAY MORNING THEN RETREAT BACK NORTHWARD A BIT TOWARD CENTRAL IOWA DURING THE DAY. DESTABILIZATION WILL BE LIMITED BY DEBRIS CLOUDS AND A LACK OF LOW LEVEL WARM AIR ADVECTION OVER MOST OF THE FORECAST AREA...PLUS THERE WILL BE NO LARGE SCALE FORCING MECHANISM FOR CONVECTION FOR MOST OF THE DAY. NEVERTHELESS THE AIRMASS WILL BE JUICED ENOUGH WITH THE BOUNDARY WOBBLING AROUND THAT LOW POPS ARE MAINTAINED ON MONDAY. BEGINNING LATE MONDAY AFTERNOON AND ESPECIALLY ON MONDAY NIGHT THE ATMOSPHERE APPEARS TO BE SETTING UP FOR A SIGNIFICANT...POSSIBLY EXTREME HEAVY RAINFALL EVENT. ALONG AND SOUTH OF THE NEARLY STATIONARY FRONTAL ZONE PWAT VALUES WILL BE NEAR RECORDS WITH SUBSTANTIAL MOISTURE TRANSPORT CONTINUING FROM THE GULF ESPECIALLY AS THE NOCTURNAL LOW LEVEL JET KICKS IN AFTER DARK. CONCURRENTLY...A SECOND FAIRLY ROBUST MID LEVEL SHORTWAVE WILL ROUND THE BASE OF BROAD CYCLONIC FLOW ALOFT AND PROVIDE A TRIGGER FOR WIDESPREAD THUNDERSTORM DEVELOPMENT. WITH WARM CLOUD DEPTHS IN EXCESS OF 15 KFT IN FORECAST SOUNDINGS AND THE COMBINATION OF OTHER FACTORS...WE WILL BE PRIMED FOR VERY EFFICIENT RAINFALL RATES AND POTENTIALLY TRAINING OR SLOW MOVING STORMS NEAR THE FRONTAL ZONE. THIS COULD LEAD TO WIDESPREAD RAINFALL AMOUNTS IN THE 2 TO 3 INCH RANGE WITHIN A BROAD SWATH ACROSS THE AREA...AND LOCALIZED AMOUNTS OF 6 INCHES OR MORE ARE DEFINITELY CONCEIVABLE. IN TERMS OF THE FLOODING EFFECTS OF SUCH RAINFALL...MUCH WILL DEPEND ON WHERE IT FALLS AND WHETHER IT OCCURS IN THE SAME AREA AS THE HEAVIEST RAINFALL TONIGHT...WHICH IS IN TURN DEPENDENT ON THE DIFFICULT TO PREDICT MOTIONS AND LOCATION OF THE FRONTAL BOUNDARY BY MONDAY EVENING. IT IS LIKELY...IN ANY EVENT...THAT A SECOND FLASH FLOOD WATCH WILL BE NEEDED AFTER TONIGHTS RAINFALL PANS OUT...AND THAT IT MAY NEED TO HAVE EVEN STRONGER WORDING FOR THE POTENTIAL EFFECTS MONDAY NIGHT INTO TUESDAY MORNING. SCATTERED THUNDERSTORMS MAY CONTINUE TO FESTER ACROSS OUR SOUTHERN COUNTIES ON TUESDAY AS THE FRONTAL ZONE LINGERS NEAR THE IOWA/MISSOURI BORDER...BUT THEN ANOTHER SHORTWAVE TROUGH WILL MOVE OVERHEAD AROUND TUESDAY EVENING AND FINALLY CLEAR OUT THE WET AIRMASS TO OUR SOUTH. THIS WILL BRING AN END OF ANY HEAVY RAIN THREAT FOR THE REMAINDER OF THE SEVEN DAY FORECAST...ALONG WITH NOTABLY COOLER AND DRIER WEATHER ACROSS IOWA. THERE WILL BE A CHANCE FOR SCATTERED SHOWERS AND STORMS AROUND THURSDAY AS A REINFORCING COLD FRONT SURGES ACROSS THE STATE...USHERING IN THE FIRST TRULY AUTUMNAL WEATHER OF THE SEASON AT THE END OF THIS WEEK WITH FRIDAY HIGHS IN THE 60S AND FRIDAY NIGHT LOWS IN THE 40S STATEWIDE. && .AVIATION...07/00Z ISSUED AT 624 PM CDT SUN SEP 6 2015 LINE OF THUNDERSTORMS STRETCHING FROM KDNS TO KMCW TO CONTINUE TO MOVES ESE THROUGH THE STATE DURING THE EVENING AND OVERNIGHT HOURS. LOW CLOUDS AND SOME FOG POSSIBLE ACROSS THE NORTHERN TAFS BEHIND THE THUNDERSTORMS. MVFR TO POSSIBLY IFR VSBYS POSSIBLE WITH THE STORMS IN ESPECIALLY OVERNIGHT DUE TO HEAVY RAINFALL. HAIL ALSO POSSIBLE AND DAMAGING WINDS WITH ANY POTENTIAL SEVERE STORMS. && .HYDROLOGY... ISSUED AT 305 PM CDT SUN SEP 6 2015 AS REFERENCED IN THE PREVIOUS DISCUSSIONS...TWO HEAVY RAINFALL EVENTS ARE POSSIBLE TONIGHT THROUGH TUESDAY MORNING WITH THE FOCUS FROM NORTH CENTRAL TO SOUTHERN IOWA. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE EXPECTED WITH AMOUNTS EXCEEDING 5 INCHES POSSIBLE DURING THIS PERIOD. MONDAY NIGHTS EVENT IS STILL EXPECTED TO BE OF GREATER MAGNITUDE...SO SOME REEVALUATION OF THE WATCH OUTLINE WILL OCCUR BETWEEN THIS EVENING AND TOMORROW MORNING AFTER TONIGHTS RAINFALL REPORTS ARE GATHERED. IN BOTH EVENTS...EFFICIENT RAIN PRODUCING STORMS WILL PRODUCE HEAVY RAINFALL OVER A SHORT PERIOD OF TIME. SIGNIFICANT RUNOFF AND/OR PONDING OF WATER IS LIKELY IN SOME AREAS LEADING TO A FLASH FLOOD THREAT. THE EVENT MAY EVOLVE INTO A RIVER FLOODING THREAT THROUGH MID TO LATE WEEK AS THE RUNOFF REACHES THE LARGER STREAMS. THE MAGNITUDE OF RIVER FLOODING ON ANY GIVEN MAINSTEM RIVER WILL DEPEND ON BOTH RAINFALL AMOUNTS AND BASIN COVERAGE IN THE NEXT 48 TO 60 HOURS. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ADAIR-ADAMS- APPANOOSE-AUDUBON-BLACK HAWK-BOONE-CASS-CLARKE-DALLAS-DAVIS- DECATUR-GREENE-GRUNDY-GUTHRIE-HAMILTON-HARDIN-JASPER-LUCAS- MADISON-MAHASKA-MARION-MARSHALL-MONROE-POLK-POWESHIEK-RINGGOLD- STORY-TAMA-TAYLOR-UNION-WAPELLO-WARREN-WAYNE. && SHORT TERM...REV LONG TERM...LEE AVIATION...BEERENDS HYDROLOGY...REV
Hazardous weather outlook, Sep 6, 3:31 PM CDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 331 PM CDT SUN SEP 6 2015 IAZ004>007-015>017-023>028-033>035-044-045-071100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-CRAWFORD-CARROLL- 331 PM CDT SUN SEP 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED FROM THIS AFTERNOON THROUGH TONIGHT. A FEW SEVERE STORMS ARE POSSIBLE WITH DAMAGING WIND GUSTS TO 60 MPH AND QUARTER SIZED HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE DURING THE DAY ON MONDAY...THEN MORE LIKELY MONDAY NIGHT INTO TUESDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...BUT OTHERWISE THE THREAT OF SEVERE WEATHER IS LOW. A FEW THUNDERSTORMS WILL AGAIN BE POSSIBLE FROM WEDNESDAY NIGHT INTO THURSDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. IAZ036>039-046>050-057>062-070>075-081>086-092>097-071100- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL- TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR- MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE- WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 331 PM CDT SUN SEP 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED FROM THIS AFTERNOON THROUGH TONIGHT. A FEW SEVERE STORMS ARE POSSIBLE WITH DAMAGING WIND GUSTS TO 60 MPH AND QUARTER SIZED HAIL THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL IS ALSO EXPECTED. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA FROM TONIGHT INTO MONDAY MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA FROM TONIGHT INTO MONDAY MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THUNDERSTORMS ARE POSSIBLE DURING THE DAY ON MONDAY...THEN MORE LIKELY MONDAY NIGHT INTO TUESDAY. A FEW STORMS MAY BE SEVERE WITH STRONG WINDS AND HAIL THE PRIMARY THREATS. HOWEVER...THE MORE SIGNIFICANT HAZARD FROM THESE STORMS WILL BE HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING...ESPECIALLY ON MONDAY NIGHT. A FEW THUNDERSTORMS WILL AGAIN BE POSSIBLE AROUND THURSDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. LEE
In the hours before
Local storm report, Sep 6, 8:02 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
802 PM CDT SUN SEP 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM FLASH FLOOD GLIDDEN 42.06N 94.73W
09/06/2015 CARROLL IA PUBLIC
PUBLIC REPORTED WATER RUNNING OVER HIGHWAY
30 IN MULTIPLE LOCATIONS ABOUT A HALF MILE
WEST OF GLIDDEN. REPORT VIA SOCIAL MEDIA.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Sep 6, 8:03 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
803 PM CDT SUN SEP 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM FLASH FLOOD GLIDDEN 42.06N 94.73W
09/06/2015 CARROLL IA PUBLIC
PUBLIC REPORTED ROADSIDE DITCHES FULL AND
LOCAL ROADS IN GLIDDEN WITH 6 TO 10 INCHES
OF STANDING WATER. REPORT VIA SOCIAL MEDIA.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Sep 6, 8:10 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
810 PM CDT SUN SEP 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM HEAVY RAIN 1 SE DANA 42.10N 94.22W
09/06/2015 M1.50 INCH GREENE IA TRAINED SPOTTER
REPORTS: 1.50 INCHES OF RAINFALL IN 30
MINUTES FROM ELECTRONIC RAIN GAUGE.
&&
NWS DES MOINES IA
IRIS SYSTEMSpecial weather statement, Sep 6, 8:28 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 828 PM CDT SUN SEP 6 2015 IAZ036-045>048-057>059-070145- GUTHRIE IA-AUDUBON IA-CARROLL IA-STORY IA-BOONE IA-DALLAS IA- HAMILTON IA-GREENE IA- 828 PM CDT SUN SEP 6 2015 ...STRONG THUNDERSTORMS WITH TORRENTIAL RAINFALL AND WIND GUSTS TO 50 MPH MOVE ACROSS CENTRAL IOWA... AT 826 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF BOONE TO 5 MILES NORTH OF AUDUBON...AND MOVING EAST AT 30 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. RAINFALL AMOUNTS UP TO TWO INCHES IN AN HOUR WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... AMES...STORY CITY...ROLAND AND GILBERT AROUND 845 PM CDT. OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SPRINGBROOK STATE PARK...GRAND JUNCTION...RIPPEY...BAYARD...YALE...DAWSON...JAMAICA... BAGLEY...LEDGES STATE PARK AND BOONE MUNICIPAL AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN DES MOINES . && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR WEST CENTRAL IOWA. LAT...LON 4223 9384 4220 9323 4166 9462 4176 9505 TIME...MOT...LOC 0126Z 279DEG 32KT 4219 9384 4179 9490 BOKSA
Local storm report, Sep 6, 8:32 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
832 PM CDT SUN SEP 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM FLASH FLOOD CARROLL 42.07N 94.86W
09/06/2015 CARROLL IA CO-OP OBSERVER
HEAVY RAINFALL OF 2 INCHES IN 45 MINUTES.
STREET FLOODING IN CARROLL WAS REPORTED WITH
THE WATER UP TO THE DOORS OF CARS.
&&
MJBSpecial weather statement, Sep 6, 9:08 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
908 PM CDT SUN SEP 6 2015
IAZ046>049-057>061-070300-
GUTHRIE IA-AUDUBON IA-JASPER IA-STORY IA-BOONE IA-DALLAS IA-POLK IA-
MARSHALL IA-GREENE IA-
908 PM CDT SUN SEP 6 2015
...STRONG THUNDERSTORMS CONTINUE TO MOVE SOUTEAST ACROSS THE
AREA...
AT 906 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR IOWA STATE CENTER TO 7
MILES NORTHEAST OF AUDUBON...AND MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
RAINFALL AMOUNTS UP TO TWO INCHES WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
AMES AND IOWA STATE CENTER AROUND 910 PM CDT.
HUXLEY AND COON RAPIDS AROUND 925 PM CDT.
GUTHRIE CENTER...PANORA AND LAKE PANORAMA AROUND 1000 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ALLEMAN...BOUTON...
SPRINGBROOK STATE PARK...RIPPEY...BAYARD...YALE...DAWSON...JAMAICA...
BAGLEY AND PERRY MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES .
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
WEST CENTRAL IOWA.
LAT...LON 4186 9475 4186 9463 4188 9463 4203 9364
4186 9291 4162 9448 4182 9503
TIME...MOT...LOC 0206Z 290DEG 19KT 4199 9365 4182 9485
BOKSAThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 7:19 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo | 26 min |
| Sep 6, 7:54 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Hamilton, Webster | 30 min |
| Sep 6, 7:55 PM CDT | Flash Flood Warning | DMX | Calhoun, Carroll | 6 hr |
| Sep 6, 8:14 PM CDT | Flash Flood Warning | DMX | Boone, Carroll, Greene | 6 hr |
| Sep 6, 8:28 PM CDT | Special Weather Statement | DMX | Boone | 17 min |
| Sep 6, 9:08 PM CDT | Special Weather Statement | DMX | Guthrie | 52 min |
| Sep 6, 9:12 PM CDT | Flash Flood Warning | DMX | Audubon, Boone, Dallas, Greene, Guthrie | 6 hr |
| Sep 6, 9:12 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Polk | 28 min |
| Sep 6, 9:39 PM CDT | Special Weather Statement | DMX | Polk | 51 min |
| Sep 6, 10:00 PM CDT | Flash Flood Warning | DMX | Boone, Dallas | 6 hr |
| Sep 7, 1:21 AM CDT | Flash Flood Warning | DMX | Ringgold, Taylor | 6 hr |
| Sep 7, 1:51 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Mahaska, Monroe, Wapello | 54 min |
| Sep 7, 2:06 AM CDT | Areal Flood Warning | DMX | Audubon, Boone, Carroll, Dallas, Greene, Guthrie | 36 hr |
| Sep 7, 4:21 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 30 hr |
| Sep 7, 9:04 AM CDT | River Flood Warning | DMX | Dallas, Greene | 3 days |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.